Alert archive / Illinois / Tornado Warnings in 2020

Tornado Warning 14, NWS Chicago, IL

June 9, 2020Cook County, Illinois; Lake County, Indiana

NWS Chicago, IL issued this tornado warning at Jun 9, 2020, 7:47 PM CDT for Cook County, Illinois; Lake County, Indiana. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2020, 7:47 PM CDT (00:47 UTC)
Expired
Jun 9, 2020, 8:05 PM CDT
In force
18 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Cook County, IL, Lake County, IN

The radar

The Chicago radar (KLOT), 48 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.8 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2020-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 252 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2020-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 232 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
252 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1371 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
232 m²/s²
0-3 km storm-relative helicity
446 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted.

606 
WFUS53 KLOT 100047
TORLOT
ILC031-INC089-100130-
/O.NEW.KLOT.TO.W.0014.200610T0047Z-200610T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Chicago/Romeoville
747 PM CDT Tue Jun 9 2020

The National Weather Service in Chicago has issued a

* Tornado Warning for...
  Southeastern Cook County in northeastern Illinois...
  Northwestern Lake County in northwestern Indiana...

* Until 830 PM CDT.
    
* At 747 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Homewood, or over Glenwood, moving northeast at 35
  mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Munster and Dolton around 755 PM CDT.
  Calumet City and Burnham around 800 PM CDT.
  Hammond and Whiting around 805 PM CDT.
  East Chicago around 810 PM CDT.

Other locations impacted by this tornadic thunderstorm include East
Hazel Crest, South Chicago and Riverdale.

This includes...  Prairie State College and South Suburban College.
 
Including the following interstates...
 I-80 near mile marker 155.
 I-90 between mile markers 105 and 107.
 I-94 between mile markers 65 and 74.
 I-294 between mile markers 65 and 74.
 Indiana I-90 between mile markers 1 and 8.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4151 8762 4153 8774 4176 8756 4176 8754
      4175 8754 4175 8753 4174 8754 4174 8753
      4171 8753 4167 8747 4168 8746 4167 8744
      4168 8743 4167 8742 4165 8744 4164 8740
TIME...MOT...LOC 0047Z 221DEG 32KT 4156 8764 

TORNADO...RADAR INDICATED
HAIL...<.75IN

OEMC zones...TORNADO WARNING.  
8...10...11...and 12.
 
$$

Carlaw
2 follow-up statements
549 
WWUS53 KLOT 100057
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
757 PM CDT Tue Jun 9 2020

ILC031-INC089-100130-
/O.CON.KLOT.TO.W.0014.000000T0000Z-200610T0130Z/
Cook IL-Lake IN-
757 PM CDT Tue Jun 9 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR EAST
CENTRAL COOK AND NORTHWESTERN LAKE COUNTIES...
    
At 756 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Burnham, moving northeast at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Whiting around 800 PM CDT.
  East Chicago around 805 PM CDT.

Other locations impacted by this tornadic thunderstorm include South
Chicago and Riverdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4159 8753 4160 8765 4176 8756 4176 8754
      4175 8754 4175 8753 4174 8754 4174 8753
      4171 8753 4167 8747 4168 8746 4167 8744
      4168 8743 4167 8742 4165 8744
TIME...MOT...LOC 0056Z 220DEG 41KT 4164 8755 

TORNADO...RADAR INDICATED
HAIL...<.75IN

OEMC zones...TORNADO WARNING.  
8...10...and 12.
 
$$

Carlaw
657 
WWUS53 KLOT 100105
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
805 PM CDT Tue Jun 9 2020

ILC031-INC089-100114-
/O.CAN.KLOT.TO.W.0014.000000T0000Z-200610T0130Z/
Cook IL-Lake IN-
805 PM CDT Tue Jun 9 2020

...THE TORNADO WARNING FOR EAST CENTRAL COOK AND NORTHWESTERN LAKE
COUNTIES IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

LAT...LON 4159 8753 4160 8765 4176 8756 4176 8754
      4175 8754 4175 8753 4174 8754 4174 8753
      4171 8753 4167 8747 4168 8746 4167 8744
      4168 8743 4167 8742 4165 8744
TIME...MOT...LOC 0102Z 221DEG 32KT 4170 8749 

$$

Carlaw

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Jun 9, 7:17 PM CDT, 30 minutes earlier.

Area forecast discussion, Jun 9, 7:17 PM CDT, 30 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
717 PM CDT Tue Jun 9 2020

.SHORT TERM...
259 PM CDT

Through Wednesday...

Synopsis: Tropical Depression Cristobal continues to track northward
up the Mississippi River Valley, centered near the MO/IL/IA tri-
state region as of 2pm CT. It appears its transition to an extra-
tropical system has begun, which is impressive to have to even
mention that this far north. A slight northeast shift over Wisconsin
is expected through tonight as it further interacts with an
approaching strong mid-level trough over the central and northern
High Plains. A pseudo-cold front will likely lay out from SW to NE
across the CWA behind the system this evening and exhibit little
movement through the night before lifting back north ahead of the
next low associated with the High Plains trough. The secondary
low/trough will cross the CWA Wednesday afternoon.

Wind: So far this afternoon, wind gusts reaching advisory level of
45 mph have generally been confined to an arcing band of showers and
embedded thunderstorms stretching across the southwest half of the
CWA. This is not all that surprising, but winds outside of this band
should begin to reach sporadic advisory level gusts shortly as the
pressure gradient strengthens. A secondary increase in winds across
portions of northern Illinois may occur for a brief 2-4hr period mid
to late evening in response to decent pressure rises behind the low
pressure system lifting north through western Wisconsin. Mixing
should be sufficient to tap into at least some of the 45-55 kt winds
around 1.5-2kft, so have expanded the advisory through the rest of
the CWA and extended areas around US-30 and north to midnight. A
lull in the winds is expected late tonight into Wednesday morning
before a wind shift to the SW and increase to gusts to 30 mph occurs
behind the second system.

Precip: Arcing tropical-like bands will continue to feed into the
CWA through early evening before drier mid-level air advects in from
the southwest mid to late evening. With freezing levels around 15kft
and cloud tops reaching only as high as -30C, lightning activity has
been limited to just a few of the strongest cells. Lightning will
likely continue to be sporadic through early evening. Focus then
turns to the boundary left draped across the CWA roughly along the I-
55 corridor this evening. A tropical and nearly unstable airmass
will remain in place south of the boundary, with lows tonight likely
only in the mid 70s. In the absence of deeper forcing and flow
generally parallel to the front, coverage of convection developing
late this evening is still uncertain. However, with the noted
airmass in place, a boundary in the area, and CAMs somewhat
aggressive on development, some activity is expected. Given the
dynamic wind field, isolated severe wind gusts are possible with any
storms.

Some isolated convective activity may continue south of the boundary
into Wednesday morning. But a trend to more showery activity in the
absence of thunder is expected as the trough swings through the area
by the afternoon, with a higher coverage across north-central
Illinois.

Kluber

&&

.LONG TERM...
259 PM CDT

Wednesday Night through Tuesday...

There are no significant forecast concerns in the long term
period. The main item of note is below normal temperatures and the
potential for hazardous swimming conditions at the beaches over
the weekend. Lingering scattered showers mainly north of I-80
associated with cold front will end Wednesday evening. Breezy
westerly winds will gradually taper through the night, with
clearing skies and seasonably cool overnight lows. Thursday will
be mostly sunny, breezy and pleasant with highs in the upper 70s
to around 80. A stronger cold front on Friday will take on back
door characteristics, which will bring our cool and dry weekend.
The ECMWF has a stronger mid-level trough with the front, which
could yield showers along tightening baroclinic zone, but
confidence is low in that scenario so maintained a dry forecast
for now.

1030+ mb high pressure will set up over the northern Lakes with
ridging extending southward through the weekend. Near or below 10
Celsius 925 mb temps will yield highs ranging from the 60s near
the lake to the low to perhaps mid 70s inland along with
unseasonably low 40s dew points, so a very pleasant weekend for
outdoor activities. Looking at widespread 40s lows outside of
Chicago early Sunday morning. The strength of north-northeast
winds into Saturday will determine whether wave heights become
high enough for strong currents and dangerous swimming conditions
at Lake Michigan beaches. Guidance varies on how long the
seasonably cool and dry air mass will linger into next work week,
but we should be precip free until beyond day 7.

Castro

&&

.AVIATION...
For the 00Z TAFs...

Multiple concerns include:
* Strong southerly winds frequently gusting up to 30-35 kt and
  occasionally to 35-40 kt at times through the evening
* SHRA with temporary IFR VSBY and reduced CIGs in the early
  evening
* IFR CIGs possible at times at RFD through early-mid Wed AM
* Potential for TSRA over mainly south CHI metro 06-09z tonight
* Potential for TSRA over the Chicago metro late Wednesday AM
  through early afternoon
* Scattered SHRA mid Wednesday afternoon into early evening,
  possibly with MVFR CIGs and VSBY at times
* Southwest winds possibly gusting over 30 kt Wednesday afternoon

Multiple aviation concerns for the next 24-30 hours as we deal
with the effects of the remnants of Cristobal tonight and then
another strong disturbance on Wednesday. With very strong winds
not far above the surface, southerly gusts up to 35-40 kt are
possible through the evening but likely less frequent than during
this afternoon. Exception could be RFD area which may be more
favored for a surge of gusts near 40 kt in the mid to late
evening. The higher coverage of SHRA is shifting north and east,
with GYY seeing impacts until 02z.

Next round of SHRA/TSRA is a bit lower confidence but appears to
favor the south Chicago metro during the 06z-09z timeframe.
Indicated a VCTS at MDW and TEMPO TSRA at GYY. During the day on
Wednesday, scattered SHRA/TSRA could develop over the Chicago
metro by the mid to late morning, with PROB30 mention given low
confidence in coverage and impacts. A strong disturbance will
affect the area with scattered to possibly numerous SHRA and maybe
a few isolated TSRA mid to late Wednesday afternoon, ending
during the evening with a cold front passage. Southwest winds
(220-240 deg) could gust up to or over 30 kt, with a wind shift to
west behind the cold front. Lower CIGs are possible at times
tonight through Wednesday, especially at RFD tonight into the
morning. There may be a period of MVFR CIGs late in the afternoon
into early evening over the Chicago metro.

Castro

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Beach Hazards Statement...ILZ006 until 1 AM Wednesday.

     Wind Advisory...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
     ILZ012-ILZ013-ILZ103-ILZ104 until midnight Wednesday.

     Beach Hazards Statement...ILZ103-ILZ104 until 10 PM Tuesday.

     Wind Advisory...ILZ019-ILZ020-ILZ021-ILZ023-ILZ032-ILZ033-ILZ039-
     ILZ105-ILZ106-ILZ107-ILZ108 until 10 PM Tuesday.

IN...Wind Advisory...INZ001-INZ002-INZ010-INZ011-INZ019 until 10 PM
     Tuesday.

LM...Gale Warning...nearshore waters until 1
     AM Wednesday.

&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Jun 9, 3:59 PM CDT, 3 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
359 PM CDT Tue Jun 9 2020

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-102100-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
359 PM CDT Tue Jun 9 2020 /459 PM EDT Tue Jun 9 2020/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited Thunderstorm Risk...with an associated:
     Elevated Tornado risk.
     Elevated damaging wind risk...up to 65 mph.
  Limited Flooding Risk.
  Elevated Non thunderstorm wind Risk.
  High Swim Risk through this evening.

DISCUSSION...

The remnants of Tropical Depression Cristobal will move across the
area through this evening. There is a chance for thunderstorms
that could pose a brief tornado or damaging wind threat both
through this afternoon and also later this evening into the
overnight hours. Showers with brief but torrential rains are
likely.

Outside of thunderstorms, southeast winds will gust 40 to 45 mph
this afternoon, shifting southwest tonight before diminishing.

Strong southeast winds this afternoon will create high waves on
Lake Michigan, producing dangerous swimming conditions as well as
the potential for minor lakeshore flooding along the Illinois
shore, mainly through this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday...
  Limited Thunderstorm Risk mainly in the morning.
Saturday...
  High Swim Risk.

.SPOTTER INFORMATION STATEMENT...

  Spotters activation is not expected...however reports of any
  severe weather would be appreciated.

GENERAL STORM MOTION OF THE DAY:

 Moving toward the north at 50 mph this afternoon and towards the
 northeast tonight.

LMZ740>745-102100-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
359 PM CDT Tue Jun 9 2020

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  Gale force winds and or very hazardous waves.
  Limited Thunderstorm Risk...with an associated:
     Elevated Waterspout Risk.
     Elevated thunderstorm wind gust risk...up to 50 kt.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday...
  Hazardous conditions for small craft are likely.
  Limited Thunderstorm Risk.
Saturday...
  Hazardous conditions for small craft are likely.

Carlaw

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Local storm report, Jun 9, 4:12 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
412 PM CDT TUE JUN 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     TSTM WND DMG     1 SW BURBANK            41.73N 87.79W
06/09/2020                   COOK               IL   PUBLIC

            TREES UPROOTED OR SNAPPED; ROOF DAMAGE.

&&

- IZZI
Local storm report, Jun 9, 4:25 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
425 PM CDT TUE JUN 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     TSTM WND DMG     1 S ARLINGTON HEIGHTS   42.07N 87.98W
06/09/2020                   COOK               IL   TRAINED SPOTTER

            SPOTTER REPORTS LARGE 10 INCH DIAMETER TREE
            DOWN BLOCKING ARLINGTON HEIGHTS ROAD NORTH
            OF CENTRAL. TIME ESTIMATED BASED ON RADAR.

&&

LBC
Local storm report, Jun 9, 5:28 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
528 PM CDT TUE JUN 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     1 SSW STEGER            41.46N 87.64W
06/09/2020                   WILL               IL   PUBLIC

            REPORT OF DOWN POWER POLES IN THE STEGER
            AREA NEAR W RICHTON AND KINGS RD NEAR 235TH
            STREET. TIME ESTIMATED BASED ON RADAR.

&&

LBC
Local storm report, Jun 9, 5:43 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO IL
543 PM CDT TUE JUN 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     TSTM WND GST     LOWELL                  41.29N 87.42W
06/09/2020  M58 MPH          LAKE               IN   MESONET

0345 PM     HEAVY RAIN       1 NNE MACHESNEY PARK    42.36N 89.03W
06/09/2020  M0.97 INCH       WINNEBAGO          IL   MESONET

            0.97 INCHES IN AN HOUR, MOST OF IT FELL IN
            45 MINUTES.

0259 PM     TSTM WND DMG     1 SW ROCKFORD           42.26N 89.10W
06/09/2020                   WINNEBAGO          IL   LAW ENFORCEMENT

            TREE DOWN INTO POWERLINES NEAR WINNEBAGO AND
            MORGAN.

0250 PM     TSTM WND DMG     1 SSW STEGER            41.46N 87.64W
06/09/2020                   WILL               IL   PUBLIC

            REPORT OF DOWN POWER POLES IN THE STEGER
            AREA NEAR W RICHTON AND KINGS RD NEAR 235TH
            STREET. TIME ESTIMATED BASED ON RADAR.

0255 PM     TSTM WND DMG     4 NNW FAIRDALE          42.15N 88.96W
06/09/2020                   OGLE               IL   FIRE DEPT/RESCUE

            ON THE ROAD BETWEEN WILLOUGHBY RD AND COUNTY
            LINE RD AN 18 DIAMETER TREE DOWN BLOCKING
            THE ROAD. REPORT VIA KIRKLAND FD.

0253 PM     TSTM WND DMG     1 W FAIRDALE            42.10N 88.96W
06/09/2020                   OGLE               IL   PUBLIC

            TREES UPROOTED, ROOF DAMAGE.

0346 PM     TSTM WND DMG     1 NNE ISLAND LAKE       42.28N 88.18W
06/09/2020                   LAKE               IL   DEPT OF HIGHWAYS

            TREE DOWN BLOCKING BURNETT RD WEST OF
            DARNELL.

0331 PM     TSTM WND GST     ROSEMONT                41.99N 87.87W
06/09/2020  M74 MPH          COOK               IL   MESONET

0329 PM     TSTM WND DMG     1 S ARLINGTON HEIGHTS   42.07N 87.98W
06/09/2020                   COOK               IL   TRAINED SPOTTER

            SPOTTER REPORTS LARGE 10 INCH DIAMETER TREE
            DOWN BLOCKING ARLINGTON HEIGHTS ROAD NORTH
            OF CENTRAL. TIME ESTIMATED BASED ON RADAR.

0323 PM     TSTM WND GST     OHARE AIRPORT           41.98N 87.92W
06/09/2020  M60 MPH          COOK               IL   OFFICIAL NWS OBS

            CORRECTS PREVIOUS TSTM WND GST REPORT FROM
            OHARE AIRPORT.

0315 PM     TSTM WND DMG     1 SSW BELMONT-CRAGIN    41.91N 87.78W
06/09/2020                   COOK               IL   PUBLIC

            TREE DOWN BLOCKING THE ROAD.

0310 PM     TSTM WND DMG     1 WSW OAK PARK          41.88N 87.80W
06/09/2020                   COOK               IL   PUBLIC

            TREE DOWN ACROSS ROAD.

0307 PM     TSTM WND GST     MIDWAY AIRPORT          41.78N 87.75W
06/09/2020  M62 MPH          COOK               IL   OFFICIAL NWS OBS

0306 PM     TSTM WND DMG     HOMETOWN                41.73N 87.73W
06/09/2020                   COOK               IL   TRAINED SPOTTER

            TREES DOWN, SHINGLES OFF ROOFS.

0306 PM     TSTM WND DMG     1 SSE BRIDGEVIEW        41.73N 87.80W
06/09/2020                   COOK               IL   PUBLIC

            PINE TREE UPROOTED.

0305 PM     TSTM WND DMG     OAK LAWN                41.72N 87.76W
06/09/2020                   COOK               IL   BROADCAST MEDIA

            DOWNED TREE ON CENTRAL AVE SOUTH OF 95TH.

0305 PM     TSTM WND DMG     1 SE BRIDGEVIEW         41.74N 87.79W
06/09/2020                   COOK               IL   TRAINED SPOTTER

            30 FT PINE TREE UPROOTED.

&&
Local storm report, Jun 9, 7:16 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
716 PM CDT TUE JUN 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TORNADO          4 WNW ONARGA            40.75N 88.08W
06/09/2020                   IROQUOIS           IL   EMERGENCY MNGR

            PICTURES OF A BRIEF TORNADO WEST OF ONARGA.
            CONFIRMED BY EMERGENCY MANAGEMENT. TIME
            ESTIMATED BY RADAR.

&&

WSL
Local storm report, Jun 9, 7:21 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
721 PM CDT TUE JUN 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     FUNNEL CLOUD     BEECHER                 41.34N 87.62W
06/09/2020                   WILL               IL   AMATEUR RADIO

            AMATUER RADIO OPERATOR REPORTS FUNNEL CLOUD
            IN THE VICINITY OF BEECHER.

&&

WSL

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:13 PM CDTTornado WarningLOTWill47 min
Jun 9, 7:25 PM CDTSpecial Marine WarningLOT95 min
Jun 9, 7:25 PM CDTSevere Thunderstorm WarningLOTCook, Will50 min
Jun 9, 8:54 PM CDTSpecial Marine WarningLOT96 min
Jun 10, 1:02 AM CDTSmall Craft AdvisoryLOT14 hr
Jun 10, 2:12 AM CDTSpecial Weather StatementLOTOgle48 min
Jun 10, 2:23 AM CDTSevere Thunderstorm WarningLOTOgle27 min
Jun 10, 2:40 AM CDTSpecial Weather StatementLOTWinnebago50 min
Jun 10, 7:29 AM CDTSpecial Weather StatementLOTFord16 min
Jun 10, 7:47 AM CDTSpecial Weather StatementLOTFord13 min
Jun 10, 8:01 AM CDTSpecial Weather StatementLOTKankakee, Will29 min
Jun 10, 8:14 AM CDTSevere Thunderstorm WarningLOTCook, Kankakee, Will76 min
Jun 10, 8:17 AM CDTSpecial Marine WarningLOT3 hr
Jun 10, 9:00 AM CDTSpecial Weather StatementLOTIroquois30 min
Jun 10, 9:35 AM CDTAreal Flood AdvisoryLOTCook115 min
Jun 10, 2:40 PM CDTGale WarningLOT7 hr
Jun 10, 2:40 PM CDTSmall Craft AdvisoryLOT13 hr

Nearby

Tornado Warnings in Illinois, 2020Tornado Warnings in Indiana, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.